• Xiang, Yueming (College of Mathematics and Computer Science Hunan Normal University, College of Mathematics and Computer Science Yichun University)
  • Received : 2008.12.21
  • Published : 2010.05.31


A ring R is called left max-coherent provided that every maximal left ideal is finitely presented. $\mathfrak{M}\mathfrak{I}$ (resp. $\mathfrak{M}\mathfrak{F}$) denotes the class of all max-injective left R-modules (resp. all max-flat right R-modules). We prove, in this article, that over a left max-coherent ring every right R-module has an $\mathfrak{M}\mathfrak{F}$-preenvelope, and every left R-module has an $\mathfrak{M}\mathfrak{I}$-cover. Furthermore, it is shown that a ring R is left max-injective if and only if any left R-module has an epic $\mathfrak{M}\mathfrak{I}$-cover if and only if any right R-module has a monic $\mathfrak{M}\mathfrak{F}$-preenvelope. We also give several equivalent characterizations of MI-injectivity and MI-flatness. Finally, $\mathfrak{M}\mathfrak{I}$-dimensions of modules and rings are studied in terms of max-injective modules with the left derived functors of Hom.



  1. F. W. Anderson and K. R. Fuller, Rings and Categories of Modules, Graduate Texts in Mathematics, Vol. 13. Springer-Verlag, New York-Heidelberg, 1974.
  2. L. Bican, R. El Bashir, and E. E. Enochs, All modules have flat covers, Bull. London Math. Soc. 33 (2001), no. 4, 385-390.
  3. N. Q. Ding, On envelopes with the unique mapping property, Comm. Algebra 24 (1996), no. 4, 1459-1470.
  4. E. E. Enochs, Injective and flat covers, envelopes and resolvents, Israel J. Math. 39 (1981), no. 3, 189-209.
  5. E. E. Enochs and O. M. G. Jenda, Relative Homological Algebra, Walter de Gruyter & Co., Berlin, 2000.
  6. C. Faith, Algebra II, Grundlehren der Mathematischen Wissenschaften, No. 191. Springer-Verlag, Berlin-New York, 1976.
  7. D. J. Fieldhouse, Pure theories, Math. Ann. 184 (1969), 1-18.
  8. L. Fuchs and L. Salce, Modules over Non-Noetherian Domains, Mathematical Surveys and Monographs, 84. American Mathematical Society, Providence, RI, 2001.
  9. L. X. Mao, Min-flat modules and min-coherent rings, Comm. Algebra 35 (2007), no. 2, 635-650.
  10. W. K. Nicholson and M. F. Yousif, Quasi-Frobenius Rings, Cambridge Tracts in Mathematics, 158. Cambridge University Press, Cambridge, 2003.
  11. J. J. Rotman, An Introduction to Homological Algebra, Pure and Applied Mathematics, 85. Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1979.
  12. J. Rada and M. Saorin, Rings characterized by (pre)envelopes and (pre)covers of their modules, Comm. Algebra 26 (1998), no. 3, 899-912.
  13. M. Y. Wang, Frobenius Structure in Algebra (Chinese), Science Press, Beijing, 2005.
  14. M. Y. Wang and G. Zhao, On maximal injectivity, Acta Math. Sin. (Engl. Ser.) 21 (2005), no. 6, 1451-1458.
  15. J. Z. Xu, Flat Covers of Modules, Lecture Notes in Mathematics, 1634. Springer-Verlag, Berlin, 1996.

Cited by

  1. Neat-flat Modules vol.44, pp.1, 2016,
  2. Absolutelys-Pure Modules and Neat-Flat Modules vol.43, pp.2, 2015,